[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Re: insulin-pumpers-digest V5 #652

Date: Sat, 29 Dec 2001 00:26:17 -0500
From: "Andrew Bender (spot)" <email @ redacted>
Subject: [IP] reaction symptoms

Date: Tue, 18 Dec 2001 15:47:32 -0500
From: "Julie Britt" <email @ redacted>
Subject: [IP] reaction symptoms

What causes sweating and temp rise when having an
insulin reaction?
must be a physiological reason for it... anybody know?
 Also, what
dissyness, I'm guessing lack of fuel in the cells, am
I right?  Just


Hey Julie,  The Sweating and temp rise from the
insulin reaction come from the release of adrenalin
from your adrenal glands atop the kidneys - This is a
"fight or flight" mechanism of the sympathetic nervous
system.  It tells your liver to start releasing
glucose into your blood stream becuase your blood
sugar is low.  It's complicated, but this is it in a

And you are right - the dizziness comes from "low
fuel" - your brain runs on glucose (the rest of your
body can survive on protein and fat).  When blood
sugar is low you can't think, feel panicky and
disoriented and dizzy.  The panic also comes from the
release of adrenalin like I said above.

Ok, now a question for every one:  Today my blood
sugars were in the mid 200's - took a bolus to cover -
no results - infact kept getting higher to 358 despite
several boluses.  My last cartridge change was early
Sunday morning - do you think my insulin had degraded
by today?  I did eat garbage for lunch
(cheeseburger/onion rings) - so maybe that didn't help
either.  But when I bolus for highs I would expect
them to go lower not higher!!!

Pat (pumped!!!!!)

When bg dips down it triggers a sympathetic reaction which causes the liver
todump glucose. This is mediated by epinephrine and norepinephrine. If you
for highs and they get higher you may have insulin resistance. insulin
doesn'tdegrade significantly in a few days. Discuss this perverse insulin
with your doctor.
- ----------------------------------------------------------
One other thing to think about....when your BG goes high you will get dehydrated from the fluid being drawn out. This makes it difficult for the insulin to be absorbed well, if at all, until you are rehydrated. You can try to drink lots, and lots of fluids to rehydrate, along with the bolus you need. Of course, all the other stuff mentioned, also could be working to keep the BG high too and you will want to check them all out.

Joann, mom to Cara,16,Type 1 since 2/97, pumping since 3/98...and now driving too!!!
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml